Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Sep 1, 2021, 7:09 PM MDT for Cheyenne County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 7:09 PM MDT (01:09 UTC)
- Expired
- Sep 1, 2021, 7:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.25 in
- Wind
- 50
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2793 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
479
WWUS83 KGLD 020109
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
709 PM MDT Wed Sep 1 2021
COZ091-092-020145-
Kit Carson County CO-Cheyenne County CO-
709 PM MDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Cheyenne and south
central Kit Carson Counties in east central Colorado through 745 PM
MDT...
At 709 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Kit Carson to 10 miles
south of Cheyenne Wells. Movement was north at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cheyenne Wells around 725 PM MDT.
This includes Highway 385 between mile markers 136 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3923 10285 3917 10239 3905 10208 3861 10232
3861 10262 3862 10295
TIME...MOT...LOC 0109Z 193DEG 39KT 3874 10287 3873 10254 3867 10239
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
DDTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Sep 1, 5:35 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 1, 5:35 PM MDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Goodland KS 535 PM MDT Wed Sep 1 2021 .SHORT TERM...(This evening through Thursday) Issued at 257 PM MDT Wed Sep 1 2021 At the start of the short term period, the CWA is underneath an upper air ridge between a trough to the west and another trough to the east. By Wednesday evening, a shortwave disturbance is expected to move over the CWA as the west trough moves eastward and pushes the ridge along. At the surface, dry and windy conditions look to continue bringing near-critical fire weather conditions to areas along and west of the CO border during the afternoon. Forecasted minimum RH values look to be in the upper teens and maximum wind gust values exceed 30 mph in these areas. In the evening, models are showing chances of isolated to scattered showers and thunderstorms to begin in eastern CO though convective parameters currently look to keep storms sub-severe at this time. Wednesday's daytime high temperatures expect to be between the lower 90s to lower 100s. On Wednesday night, the CWA sees the upper air flow turn southwesterly as the Canadian low controlling the trough journeys eastward along with the shortwave disturbance still making its way through the flow aloft. At the surface, a surface low looks to move near the northeastern CO/southwestern NE border bringing up moisture from the south as well bring good chances of isolated to scattered showers and thunderstorms to eastward across the CWA during overnight into Thursday. Again, storms do not look to be severe overnight though locally heavy rainfall might be possible of the eastern portions of the CWA as they see the higher end of a forecasted QPF range between a few hundredths of an inch up to almost around half an inch. Wednesday's overnight lows range between the lower and upper 60s. For Thursday, the upper air flow over the CWA continues to stay northwesterly as the CWA looks to be underneath the inflection point between the trough and ridge. By the evening, the Canadian low looks to reach central Canada almost directly north of the CWA with a shortwave trough moving over the CWA. Overnight, the CWA's flow aloft looks to turn more west-southwesterly as the base of the trough starts to move over the CWA. At the surface, scattered to widespread showers and non-severe thunderstorms continue in the morning through the early afternoon for the eastern half of the CWA as the surface low moves through the CWA. Behind it, there looks be a cold front passing through the area which looks to bring another round convection to the CWA during the late afternoon and evening hours. Thunderstorms during this time have the possibility to be severe particularly for areas along and east of a line from Stratton, NE to Tribune, KS. Current model forecast convective parameters include 0-6km bulk shear values look to be around 35-40 kts and MLCAPE values above 1500 J/kg. At this time, potential hazards look to be large hail and damaging winds should storms occur though a brief isolated tornado can not be completely ruled out. Daytime high temperatures in the CWA on Thursday expect to range from the middle 80s in the far northwestern portions of the CWA to the lower 90s in the southern portions. Thursday's overnight lows range from the upper 50s in the northwestern areas of the CWA to the middle 60s in the southeastern areas. .LONG TERM...(Friday through Wednesday) Issued at 221 PM MDT Wed Sep 1 2021 Going into the extended period, Friday's and Saturday's main wx focus will be the chances for showers and thunderstorms. For Friday, front to push south thru the region during the daytime hours, followed by a stronger shortwave and associated surface features for Friday evening. Greater areal coverage of QPF expected with the second system. SPC has the CWA under a morphed Marginal Risk with southern areas most prone for the fropa, while the western CWA seeing the effects of the shortwave at night. For Saturday, frontal boundary continues a push south of the CWA as high pressure builds down thru the central Plains. Lee-side troughing sets up along the Front Range late in the day. Moisture along the tail-end/west side of the front will funnel northward into west/southwest portions of the CWA. This could trigger some rw/trw activity. Models do differ on how fast this does clear the region going into Sunday morning, but for now will have tapering to dry wx. For Sunday onward, the passage of the system on Saturday will allow for upper level ridging in the west to become more amplified over the Rockies with the latest GFS/ECMWF showing some drifting of the ridge towards the Plains region. Overall there will be northwest flow aloft, while at the surface, high pressure will roll across the Plains Sunday/Monday setting up east of the CWA for Tuesday/ Wednesday. Lack of any appreciable moisture will allow for dry conditions during this time, with a return to normal to above normal temps for daytime highs. These dry conditions will also warrant a watch on low RH readings going into monday, and thus fire wx concerns. For temps, chances for precipitation/clouds on Friday and Saturday will help to hold down daytime highs. Looking for a range from the upper 70s to mid 80s for Friday, and upper 70s to lower 80s on Saturday. Temperature trend increases starting Sunday and on into next week, with mid to upper 80s Sunday, upper 80s to mid 90s on Monday then upper 80s to around 90F for next Tuesday and Wednesday. Overnight lows will drop into the 50s. A few spots in the east could be near 60F for a few nights. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 529 PM MDT Wed Sep 1 2021 VFR conditions are expected at KGLD terminal through the forecast period. Southerly winds will remain breezy through 12Z Thursday morning ranging from 15-20kts sustained and gusts to 26kts. Thunderstorms in the vicinity of the terminal will be possible between 07Z and 16Z with ceilings lowering to around 9000ft. Precipitation chances diminish heading into the afternoon with winds becoming southwesterly around 10kts by 17Z. At KMCK, east-southeasterly winds remain breezy this evening, becoming southerly by 08Z. There is a brief period between 04 and 08Z where low level wind shear will be possible. Showers and storms in the vicinity of the terminal will be possible between 08 and 18Z with ceilings becoming as low as 5000ft around 12Z. Maintaining low stratus in the area as the rain tapers off, however, there is a small possibility of some fog developing in the area. Confidence is low enough at the moment to omit the mention from prevailing conditions. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...076 LONG TERM...JN AVIATION...AW
Hazardous weather outlook, Sep 1, 10:09 AM MDT, 9 hours before
Hazardous Weather Outlook National Weather Service Goodland KS 1009 AM MDT Wed Sep 1 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021615- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1009 AM MDT Wed Sep 1 2021 /1109 AM CDT Wed Sep 1 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Near Critical to Critical fire weather conditions are anticipated across portions of the Tri-State area this afternoon, mainly in eastern Colorado and adjacent Kansas and Nebraska border counties where breezy south winds will coincide with relative humidity values ranging anywhere from 10 to 25 percent. Outdoor burning is not advised. Repeating, outdoor burning is not advised today. Isolated to scattered showers and thunderstorms are expected to develop in eastern Colorado this evening and move eastward into northwestern Kansas and southwestern Nebraska overnight. While storms are not expected to be severe, small hail and gusty winds are possible in areas where storms develop. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... Isolated severe thunderstorms are possible across portions of the Tri-State area during the afternoon and early evening on Thursday mainly in northwest Kansas between 2 pm and 9 pm MDT. Isolated severe thunderstorms are also possible on Friday afternoon and evening for east-central Colorado as well as areas along and south of I-70 in northwestern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be required today.
In the hours before
Local storm report, Sep 1, 6:53 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG SAINT FRANCIS 39.77N 101.80W
09/01/2021 CHEYENNE KS PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Local storm report, Sep 1, 6:59 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
659 PM MDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST 1 SSE SAINT FRANCIS 39.76N 101.79W
09/01/2021 M69 MPH CHEYENNE KS AWOS
&&Special weather statement, Sep 1, 7:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
709 PM MDT Wed Sep 1 2021
COZ091-092-020145-
Kit Carson County CO-Cheyenne County CO-
709 PM MDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Cheyenne and south
central Kit Carson Counties in east central Colorado through 745 PM
MDT...
At 709 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Kit Carson to 10 miles
south of Cheyenne Wells. Movement was north at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cheyenne Wells around 725 PM MDT.
This includes Highway 385 between mile markers 136 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3923 10285 3917 10239 3905 10208 3861 10232
3861 10262 3862 10295
TIME...MOT...LOC 0109Z 193DEG 39KT 3874 10287 3873 10254 3867 10239
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DDTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:49 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| Sep 1, 9:27 PM MDT | Special Weather Statement | GLD | Sherman | 33 min |
| Sep 1, 9:48 PM MDT | Special Weather Statement | GLD | Cheyenne, Sherman | 27 min |
| Sep 1, 10:15 PM MDT | Special Weather Statement | GLD | Sherman | 30 min |
| Sep 2, 3:03 AM MDT | Special Weather Statement | GLD | Gove | 42 min |
| Sep 2, 5:33 PM MDT | Special Weather Statement | GLD | Gove | 27 min |
| Sep 2, 5:59 PM MDT | Special Weather Statement | GLD | Gove | 31 min |
| Sep 1, 7:34 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| Sep 1, 8:01 PM MDT | Special Weather Statement | GLD | Kit Carson | 29 min |
| Sep 1, 8:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Sep 1, 8:59 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 46 min |
| Sep 1, 7:52 PM MDT | Special Weather Statement | GLD | Dundy | 23 min |
| Sep 1, 11:41 PM MDT | Special Weather Statement | GLD | Hitchcock | 34 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.